Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 403, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2009, 2:38 PM CDT for Benton County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2009, 2:38 PM CDT (19:38 UTC)
- Expired
- Aug 10, 2009, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Benton County, AR
The radar
The Tulsa radar (KINX), 121 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2700 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 101938
SVRTSA
ARC007-102030-
/O.NEW.KTSA.SV.W.0403.090810T1938Z-090810T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON AUG 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 330 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR DECATUR...MOVING EAST
AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAVETTE...
HIWASSE...BELLA VISTA...BENTONVILLE...GARFIELD...PEA RIDGE AND
ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3630 9403 3626 9456 3644 9460 3650 9428
3649 9395
TIME...MOT...LOC 1938Z 260DEG 17KT 3636 9447
$$2 follow-up statements
000
WWUS54 KTSA 101958
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT MON AUG 10 2009
ARC007-102030-
/O.CON.KTSA.SV.W.0403.000000T0000Z-090810T2030Z/
BENTON AR-
258 PM CDT MON AUG 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL BENTON COUNTY...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CENTERTON...MOVING
EAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE...
VAUGHN...CENTERTON...MILLER...BELLA VISTA...BENTONVILLE...AVOCA...PEA
RIDGE AND ROGERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3631 9402 3630 9403 3627 9446 3644 9450
3650 9419 3649 9406
TIME...MOT...LOC 1958Z 260DEG 17KT 3636 9437
$$000
WWUS54 KTSA 102029
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT MON AUG 10 2009
ARC007-102040-
/O.EXP.KTSA.SV.W.0403.000000T0000Z-090810T2030Z/
BENTON AR-
329 PM CDT MON AUG 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON COUNTY EXPIRES
AT 330 PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3631 9402 3630 9403 3627 9446 3644 9450
3650 9419 3649 9406
TIME...MOT...LOC 2030Z 260DEG 17KT 3638 9418
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:48 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 10, 12:48 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1248 PM CDT MON AUG 10 2009 ...AVIATION... .DISCUSSION... SEVERAL OUTFLOW BOUNDARIES WILL CONVERGE ON NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON HELPING TO IGNITE SCATTERED CONVECTION. THE CONVECTION SHOULD DIE DOWN THIS EVENING BUT A CONVECTIVE COMPLEX MAY DEVELOP OVERNIGHT AFFECTING THE TAF SITES LATE TONIGHT INTO TUESDAY MORNING. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE THUNDERSTORM AREAS. && .PREV DISCUSSION... /ISSUED 1219 PM CDT MON AUG 10 2009/ DISCUSSION... AN INTERESTING AND COMPLEX SCENARIO IS SHAPING UP WITH REGARDS TO CONVECTION OVER THE NEXT 6-12 HOURS. ELEVATED CONVECTION CONTINUES TO BE RATHER PREVALENT ACROSS NORTHEAST OKLAHOMA AND ESPECIALLY SOUTHWEST MISSOURI. AN OUTFLOW BOUNDARY HAS FORMED AHEAD OF THE MISSOURI CONVECTION AND IS MOVING SOUTH TOWARDS NORTHWEST ARKANSAS. MEANWHILE...A SECOND OUTFLOW BOUNDARY ASSOCIATED WITH A SEVERE MCS ACROSS KANSAS IS MOVING SOUTHEAST TOWARDS NORTHEAST OKLAHOMA. A STRONG DIFFERENTIAL HEATING BOUNDARY HAS ALSO SET UP ALONG THE SOUTHERN EDGE OF THE ELEVATED CONVECTION FROM JUST SOUTH OF PONCA CITY TO TULSA TO GROVE. ALL OF THESE BOUNDARIES WILL BE CONVERGING ON NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND WILL HELP IGNITE SURFACE BASED CONVECTION...SOME OF WHICH IS LIKELY TO BE SEVERE. HAVE RAISED POPS ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS FOR THE AFTERNOON. TEMPERATURES THIS AFTERNOON ARE VERY PROBLEMATIC. HAVE MADE ADJUSTMENTS TO THEM BASED ON CURRENT OBSERVATIONS AND TRENDS. HEATING WILL BE CUT OFF WITHIN THE NEXT COUPLE HOURS IN FAR NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS AS THE MISSOURI OUTFLOW BOUNDARY PASSES THROUGH. A NARROW CORRIDOR TO THE SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 69 WILL LIKELY SEE TRIPLE DIGIT HEAT AGAIN THIS AFTERNOON AND WILL ALSO LIKELY AT LEAST BRIEFLY REACH OR EXCEED A HEAT INDEX OF 105. HOWEVER...DEVELOPING CONVECTION IN A FEW HOURS WILL QUICKLY KNOCK THESE VALUES DOWN. THUS WILL NOT ISSUE ANY HEAT HEADLINES DUE TO BOTH THE AREAL AND TEMPORAL EXTENT OF THE EXCESSIVE HEAT BEING SMALL. MODELS INSIST ON MCS DEVELOPMENT ACROSS SOUTHEAST KANSAS/NORTHEAST OKLAHOMA THIS EVENING. CONFIDENCE IS LOW THOUGH AS WHAT HAPPENS IN THE NEXT 6 HOURS OR SO MAY GREATLY AFFECT WHAT DOES OR DOES NOT HAPPEN THIS EVENING AND OVERNIGHT. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, Aug 10, 1:25 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 125 PM CDT MON AUG 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 125 PM CDT MON AUG 10 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE AFTERNOON. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 3 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...BETWEEN INTERSTATES 44 AND 40 AND WEST OF HIGHWAY 69. ONSET...ONGOING. DISCUSSION... ELEVATED THUNDERSTORMS CONTINUE ACROSS PARTS OF NORTHEAST OKLAHOMA EARLY THIS AFTERNOON...BUT THEY ARE SLOWLY DIMINISHING. SEVERAL OUTFLOW BOUNDARIES ARE LYING ACROSS THE AREA WITH ADDITIONAL OUTFLOW BOUNDARIES APPROACHING FROM THE NORTH. THE MOST PROMINENT OF THESE BOUNDARIES WILL ENTER THE NORTHWEST CORNER OF ARKANSAS EARLY THIS AFTERNOON AND INITIAL SURFACE BASED THUNDERSTORM DEVELOPMENT WILL LIKELY TAKE PLACE IN CARROLL COUNTY ARKANSAS BY AROUND 2 PM. THUNDERSTORMS WILL INCREASE IN COVERAGE IN INTENSITY ALONG ALL THE BOUNDARIES LATE THIS AFTERNOON WITH A FEW SEVERE STORMS EXPECTED...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS TO 70 MILES AN HOUR WILL BE POSSIBLE WITH THE STRONGEST STORMS. THUNERSTORM COVERAGE AND INTENSITY WILL LIKELY DECREASE EARLY THIS EVENING BUT AN ADDITIONAL THUNDERSTORM COMPLEX WILL LIKELY DEVELOP OVERNIGHT IN SOUTHEAST KANSAS...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A COLD FRONT MOVES INTO THE AREA. THE SEVERE WEATHER THREAT WITH THE STORMS OVERNIGHT WILL BE LOWER THAN WITH THE STORMS THIS AFTERNOON...BUT SOME MARGINALLY SEVERE HAIL AND WIND GUSTS TO NEAR 60 MILES AN HOUR WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS OVERNIGHT. HEAVY RAIN AND LOCALIZED FLASH FLOODING MAY ALSO BECOME A PROBLEM BY LATER TONIGHT...ESPECIALLY IN NORTHEAST OKLAHOMA...AS SEVERAL ROUNDS OF STORMS MAY OCCUR. HEAT INDICES WILL BRIEFLY EXCEED 105 ACROSS A SMALL PART OF NORTHEAST OKLAHOMA THIS AFTERNOON...MAINLY BETWEEN INTERSTATES 44 AND 40 AND WEST OF HIGHWAY 69. SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR IN THIS AREA BY LATE AFTERNOON WHICH WILL QUICKLY LESSEN THE EXCESSIVE HEAT THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY IN NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING ACROSS PARTS OF THE AREA...WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE AFTERNOON BEFORE THE COLD FRONT PUSHES COMPLETELY THROUGH THE AREA. SURFACE HIGH PRESSURE WILL SLIDE INTO THE REGION IN THE WAKE OF THE FRONT...WHICH WILL ALLOW THUNDERSTORM CHANCES TO BE MINIMAL THROUGH THE REST OF THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 10, 1:56 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT MON AUG 10 2009
ARZ001-101945-
BENTON AR-
156 PM CDT MON AUG 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN BENTON
AT 156 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAVETTE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...SULPHUR SPRINGS...GRAVETTE...PEA
RIDGE...GATEWAY...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...
BELLA VISTA...GARFIELD AND BEAVER LAKE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3632 9388 3634 9458 3650 9459 3649 9389
TIME...MOT...LOC 1856Z 268DEG 18KT 3643 9447The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:56 PM CDT | Special Weather Statement | TSA | Benton | 49 min |
| Aug 10, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 34 min |
| Aug 10, 5:25 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.